MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C0830
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coils 400 (pc400).During the procedure, while advancing a pc400 through a px slim delivery microcatheter (px slim), the pc400 unintentionally detached within the px slim; therefore, it was removed.It was also reported that a pc400 pusher assembly was found bent while removing it from the packaging.There was no report of adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report number: 3005168196-2016-00909.Result: the first penumbra coil 400 (pc400) embolization coil was detached from the pusher assembly and had the proximal constraint sphere intact.The outer diameter (od) of the proximal constraint sphere and embolization coil were measured and found to be within specification.The pet lock was intact on the proximal end of the second pc400¿s pusher assembly, and the pusher assembly was kinked approximately 5.0 cm from the proximal end.The embolization coil was intact with the pusher assembly.Conclusion: evaluation of the first pc400 revealed the embolization coil was detached from the pusher assembly and had the proximal constraint sphere intact.The ods of the proximal constraint sphere and embolization coil were measured and found to be within specification.Since the pusher assembly was not returned for evaluation, the root cause of the unintentional detachment could not be determined.Evaluation of the second pc400 revealed the pusher assembly was kinked.This damage may have occurred due to forceful manipulation of the pc400 at extreme angles during removal from the packaging.The px slim mentioned in the complaint was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5761633
Report Number3005168196-2016-00908
Device Sequence Number13452950
Product Code HCG
UDI-Device Identifier00814548010564
UDI-Public00814548010564
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/13/2018
Device Catalogue Number4002C0830
Device Lot NumberA18837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2016
Supplement Report FDA Received Date09/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR